Support The Moscow Times!

Now is the time to support independent reporting from Russia!

Contribute Today

Russian Infant Hospitalized After Ingesting 'Spice' Drug

Russian police in the Volgograd region have detained a man whose 1-year-old son accidentally ingested the synthetic drug known as “spice” and fell into a coma, investigators said.

The father, 29, who was responsible for bringing the drug into the home, allegedly prevented the boy's mother from seeking medical help after the boy ingested the drug and fell ill.

Only after the infant's condition became critical was he brought to the hospital, the aide to the chief of the regional Investigative Committee Natalya Kunitskaya was quoted by RIA Novosti news agency as saying Sunday.

The man has been detained on charges of distribution of illegal drugs, the report said.

The incident followed another case in the Novosibirsk region earlier this month, when three 5-year-old girls were hospitalized with “spice” poisoning after tasting a “soup” they made during kindergarten playtime that contained a packet of unidentified powder innocently added by one of the children.

Read more